Title

On Euclidean construction and the geometry of origami

Date of Publication

2000

Document Type

Bachelor's Thesis

Degree Name

Bachelor of Science in Mathematics

College

College of Science

Department/Unit

Mathematics and Statistics Department

Abstract/Summary

This thesis is an exposition of the article Euclidean Construction and the Geometry of Origami written by Robert Geretschlager and published in the Mathematics Magazine Volume 68 Number 5, December 1995 issue.

This paper discusses the elementary Euclidean procedures used in solving problems involving geometric constructions using straightedge and compass. It also discusses the elementary geometric procedures of origami. The relationship between the elementary Euclidean procedures and elementary geometric procedures of origami is analyzed and explained in great detail. The paper also includes problems that are not solvable by geometric methods but solvable using applications of origami such as finding the cube root of a number, solving general cubic equations and trisecting angles.

Abstract Format

html

Language

English

Format

Print

Accession Number

TU09579

Shelf Location

Archives, The Learning Commons, 12F, Henry Sy Sr. Hall

Physical Description

119 leaves

This document is currently not available here.

Share

COinS